Sunday, January 18, 2009

Chantix Diary Day 6

Thank you to everyone for the advice on yesterday's post. I took my pill last night and felt like hell. I woke up several times in a panic so I made the decision today to not take any more pills until I discuss with my pharmacist the side effects I am experiencing. I decided to speak with him instead of my doctor because I am guessing he will have more knowledge of the drugs ingredients and side effects.
It is true Chantix did help me to cut out at least 15 cigarettes per day but at what cost? One reader said a year later he is still having side effects. I don't want to have to worry about that considering how much it has messed with me in less than a week.
I was a wreck last night when I posted the update and forgot to add the all over itchiness I am having, it isn't just a vague itchiness it is a deep down scratch myself raw itchiness, especially on my face and head. I also neglected to write about the facial ticks, uncontrollable head jerks and the feeling I can only describe as a low voltage amount of electricity running through my brain. Very weird.
So, I am taking a hiatus from Chantix. It may be permanent, maybe not. All I know is that I am convinced if I continue on with it unchecked it will do serious damage.
Today I am still dealing with most of these effects and haven't even had a dose for nearly 24 hours. I sort of feel like I have been thrown into a chemically induced depression. My teenager lost his phone in the bottom of the lake this afternoon. It completely ruined my day and I sobbed for at least 2 hours straight. A week ago I would have told him "Your loss buddy, you still have to pay the bill". So not worth freaking out on myself, my son and my husband about.

4 comments:

murky sapphire January 18, 2009 at 8:20 PM  

When I first started taking prozac years ago, I experienced some of the side effects you mentioned--grinding my teeth and feeling jittery and having trouble sleeping. I even had a couple of panic attacks, which was totally unlike me. Anyway, I found that eating breakfast before my morning dose was very helpful, and the side effects gradually went away. But I think you're right to hold off and check with your pharmacist before continuing. Good luck with the drugs and the smoking!

Hugs!

Cat January 19, 2009 at 7:09 AM  

That kid loses his damn phone all the time. Let us know what the pharmacist says!!

Anonymous January 19, 2009 at 7:38 AM  

Google Chantix and look at what the FDA and FAA have said and done,,,,please

Just Roaming The Cities January 19, 2009 at 7:55 PM  

Hi there. BTW I love your picture on there that little one that has you and the camera next to your "kick-ass kids" blurb :)
Anyway, the itchiness feeling all over, especially your head, is your liver. I can almost guarantee that. Again, I get the same thing from even regular Tylenol and stupid stuff like Hershey's brand chocolate. Also my tops of my forearms will itch too, and its that deep thing you can't scratch away, but want to just hollar out at because you can't stop it.
So I'm seriously glad you stopped taking those. Smoking is better for you than killing your liver.
Thanks for all your great comments on my blog :)

Crazy People With Something to Say

Powered by Blogger.

People's Choice Award

People's Choice Award

About Me

My photo
Minnesota
I am Mom to 4 of the most kick ass kids ever! I learn shenanigans from them every day.

Followers

Twitterpated

    follow me on Twitter

    Blog Archive

    Search This Blog

    Labels

    About This Blog

      © Free Blogger Templates 'Photoblog II' by Ourblogtemplates.com 2008

    Back to TOP